Hail, Gove
- When
- June 22, 3:33 PM CST
- Where
- Gove County, 13.84 mi WSW of Gove
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 38.860, -100.710
Thunderstorms developed during the afternoon across northwest Kansas, producing hail as large as baseballs in addition to strong winds which resulted in minor damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms developed during the afternoon across northwest Kansas, producing hail as large as baseballs in addition to strong winds which resulted in minor damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 22, 2:30 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT TUE JUN 22 2010 .DISCUSSION... 229 PM MDT TUE JUN 22 2010 AN UPPER LEVEL SHORT WAVE TROUGH SEEN LIFTING NORTHEAST ACROSS WYOMING AND COLORADO IN WATER VAPOR IMAGERY WILL ASSIST IN THUNDERSTORM DEVELOPMENT THIS EVENING ACROSS THE FORECAST AREA. GUIDANCE SUGGESTS THE MAIN FOCUS FOR STORMS THIS EVENING WILL BE IN OUR SOUTHEAST COUNTIES ALONG AN AXIS FROM TRIBUNE TO HILL CITY AND NORTON. THIS IS ON THE NORTHERN EDGE OF VERY WARM SURFACE TEMPERATURES AND THE LOCATION OF A NEARLY STATIONARY FRONT WITH WEAK TO MODERATE SURFACE CONVERGENCE. MODEL SOUNDINGS SHOW LITTLE CONVECTIVE INHIBITION DUE TO SURFACE TEMPERATURES NOW APPROACHING 100 DEGREES. DEWPOINTS HAVE DROPPED IN THIS AREA...NOW IN THE MIDDLE TO UPPER 50S. GIVEN THE T-TD SPREADS FEEL THAT STORMS WILL BE HIGHER BASED WITH WIND BEING A SIGNIFICANT THREAT ALONG WITH LARGE HAIL. STORM MOVEMENT WILL BE GENERALLY NORTHEAST. FURTHER NORTH ALONG THE NEBRASKA BORDER...INSTABILITY IS GREATER WITH BOUNDARY LAYER DEWPOINTS IN THE UPPER 60S...HOWEVER FORECAST SOUNDINGS SHOW CONSIDERABLE INHIBITION REMAINS AT 00Z...SO LESS CERTAINTY EXISTS IN THIS AREA FOR STORM COVERAGE...AT LEAST IN OUR CWA. GUIDANCE SUGGESTS THAT THE UPPER TROUGH NOW AFFECTING THE REGION WILL LIFT NORTHEAST FROM THE CENTRAL ROCKIES...REACHING THE GREAT LAKES BY WEDNESDAY AFTERNOON. THIS WILL INTRODUCE SHORT WAVE RIDGING ALOFT OVER THE CENTRAL PLAINS WEDNESDAY INTO THURSDAY WHICH WILL HELP DRIVE A SURFACE HIGH PRESSURE AREA SOUTH INTO THE CWA. THIS IN TURN PUSHES THE SURFACE FRONT WELL SOUTH OF OUR FORECAST AREA RESULTING IN A COUPLE OF DRY DAYS WED-THU. BY THE END OF THE WEEK INTO THE WEEKEND...WEAK TROUGHING ALOFT ONCE AGAIN APPROACHES THE AREA BRINGING SCATTERED THUNDERSTORM CHANCES IN THE AFTERNOON-EVENING WITH CONTINUED WARM TEMPERATURES. 99 && .AVIATION... 1145 AM MDT TUE JUN 22 2010 CONDITIONS WILL REMAIN VFR ACROSS THE REGION EVEN AS ISOLATED TO SCATTERED THUNDERSTORMS DEVELOP AND BECOME MORE NUMEROUS LATE THIS AFTERNOON AND EVENING. CONDITIONS WILL LIKELY DETERIORATE TO IFR OR BELOW DUE MAINLY TO A DECREASE IN VISIBILITIES AS A RESULT OF HEAVY RAIN DIRECTLY UNDER ANY STORM. THE LIKELYHOOD OF ANY ONE STORM PASSING DIRECTLY OVER EITHER THE GLD OR MCK TAF SITES ARE NOT VERY HIGH...SO HAVE KEPT CONDITIONS VFR WITH A MENTION OF THUNDERSTORMS IN THE VICINITY OF GLD AND MCK MAINLY BETWEEN 01Z- 06Z WITH THE POSSIBILITY OF LOWER CLOUDS AND GUSTY NORTH WINDS AFTER ABOUT 09Z FOLLOWING THE PASSAGE OF A COLD FRONT ACROSS THE AREA. ONCE STORMS DO DEVELOP THIS AFTERNOON...UPDATES WILL BE ISSUED IF IT APPEARS ANY STORMS WILL MOVE DIRECTLY OVER THE TAF SITES. LOCKHART && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT TUE JUN 22 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1040 AM MDT TUE JUN 22 2010 /1140 AM CDT TUE JUN 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL REIGNITE OVER THE HIGH PLAINS THIS AFTERNOON AHEAD OF A TROUGH OF LOW PRESSURE THAT WILL MOVE EAST OF THE ROCKIES THIS EVENING. STORMS WILL INTENSIFY AS THEY MOVE INTO THE VERY MOIST AND UNSTABLE ATMOSPHERE ACROSS THE CENTRAL PLAINS. SOME STORMS WILL BECOME SEVERE WITH LARGE HAIL...DAMAGING WIND...AND A FEW TORNADOES. VERY HEAVY RAINFALL MAY ALSO PRODUCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The Goodland radar (KGLD), 102 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
7 hail, 2 thunderstorm wind. Local standard time, as filed.
Peak winds were estimated at 60 mph with minor shingle damage reported.
Three-inch diameter tree limbs down. Rainfall of 1.15 inches was also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230954, 230955, 230957, 230958, 230960, 230962, 230963, 230965, 230966.